MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)( the calibration was within the expected ranges.The qc provided from 09-dec-2025 to 10-apr-2026 was acceptable.Per the labeled specificity claim of the assay: single false positive results can occur with the elecsys hiv duo assay.The product labeling states: "reactive in the elecsys hiv duo assay.All initially reactive samples should be redetermined in duplicate with the elecsys hiv duo assay.Redetermination of samples with an initial coi = 1.00 can be performed automatically." the product labeling also states: "repeatedly reactive samples must be confirmed according to cdc recommended confirmatory algorithms." the product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The elecsys hiv duo assay performs within specifications.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with elecsys hiv duo assay on a cobas e 801 analytical unit.Patient 1: initial result: 442 coi.1st repeat result: 448 coi.2nd repeat result: 442 coi.Western blot test result: negative.3rd repeat result: negative when tested on an abbott analyzer.On (b)(6) 2026, a new sample was drawn from the patient and tested on a cobas e 801 at a different hospital, and the results were 312 coi, 319 coi, and 310 coi.Patient 2 was tested on (b)(6)2026: initial result: 97.30 coi.1st repeat result: 97.0 coi.2nd repeat result: 94.90 coi.Western blot test result: negative.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24971200
Report Number1823260-2026-01572
Device Sequence Number16066179
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot Number910947
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale